Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS Miami, FL
NWS Miami, FL issued this areal flood advisory at Aug 4, 2021, 1:25 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 1:25 PM EDT (17:25 UTC)
- Expired
- Aug 4, 2021, 3:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WGUS82 KMFL 041725
FLSMFL
Flood Advisory
National Weather Service Miami FL
125 PM EDT Wed Aug 4 2021
FLC011-099-041930-
/O.NEW.KMFL.FA.Y.0113.210804T1725Z-210804T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Palm Beach FL-
125 PM EDT Wed Aug 4 2021
The National Weather Service in Miami has issued a
* Flood Advisory for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 330 PM EDT.
* At 125 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Minor flooding is ongoing or
expected to begin shortly in the advisory area. Between 1 and 2
inches of rain have fallen.
* Some locations that will experience flooding include...
Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Wilton
Manors, Hillsboro Beach, Sea Ranch Lakes, Twin Lakes, Palm Aire,
Village Park, Broadview-Pompano Park and Boca Del Mar.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2633 8015 2633 8006 2616 8009 2616 8011
2616 8019 2620 8019 2620 8020 2624 8020
2624 8019 2626 8019 2626 8015 2632 8015
$$
SBWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 1:06 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 1:06 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 106 PM EDT Wed Aug 4 2021 .AVIATION(18Z TAFS)... VFR will prevail away from thunderstorms. Scattered storms will threaten east coast terminals over the next several hours, with gusty winds in the heavier rain. Light rain over APF will also continue over the next few hours. After 00-02z rain and restrictions should be clear of all terminals. Near sunrise scattered thunderstorm activity along the Gulf coast could threaten APF. Otherwise, thunderstorm activity should hold off until tomorrow afternoon for eastern terminals. && .PREV DISCUSSION... (Issued 940 AM EDT Wed Aug 4 2021) UPDATE... Showers and thunderstorms continue to backbuild across portions of Coastal Collier this morning as frictional low-level convergence between a ridge of high pressure across South Florida and a stalled frontal boundary across the northern portion of the Florida Peninsula continues to provide sustained lift for new updrafts. A secondary line of showers and thunderstorms continues to move across the offshore Gulf of Mexico waters and will continue to progress eastwards during the middle to late morning hours. Localized flooding continues to remain the greatest concern with these showers and thunderstorms as some locations in Coastal Collier have received 2-3 inches of rainfall over the last several hours. This shower and thunderstorm activity will continue to develop and gradually spread eastward over the next several hours. With potential boundary interactions between existing convection and the East coast sea- breeze later today, a few strong storms are possible across the East coast metro areas later today. To reflect current trends on radar, PoPs have been increased for South Florida area-wide today. The greatest precipitation chances will shift from the Gulf Coast areas this morning to the East coast metro areas and Lake Okeechobee region during the afternoon and evening hours. Max temperatures have also been reduced today due to abundant cloud cover and the cooling affects of showers and thunderstorms across the area. PREV DISCUSSION... (Issued 756 AM EDT Wed Aug 4 2021) AVIATION(12Z TAFS)... Showers and thunderstorms along the SW Florida coast this morning will spread N-NE over the peninsula, along with additional development of SHRA/TSRA over SE Florida after 14z-16z. TEMPO conditions for TSRA and MVFR/brief IFR included at most terminals from 17z-21z, but these conditions could begin as early as 14z and will watch for short term updates as needed. Gusty winds 30 knots or greater possible with some of the TSRA. Prevailing wind S-SE 8-10 knots outside of the TSRA. PREV DISCUSSION... (Issued 341 AM EDT Wed Aug 4 2021) A Strong Storm or Two Possible East Coast This Afternoon... Heavy Rainfall Possible With Storms Today... SHORT TERM... (Today Into Tonight)... The mid to upper level trough over the Eastern United States will remain nearly stationary keeping the ridge of high pressure over the Florida Keys. This will keep the light south to southwest steering flow in place over South Florida focusing the scattered to numerous showers and thunderstorms over the interior and east coast metro areas this afternoon into this evening. The west coast metro areas will still see some showers and thunderstorms this morning, as the west coast sea breeze develops and pushes inland. The short range models are also showing the 500 mb temps to be warmer today compare to the last couple of days around -6C. However, cannot rule out an isolated strong storm this afternoon into this evening over the east coast metro areas where the east and west coast sea breezes collide. The primary impacts from the strongest storms will be mainly gusty winds and frequent lightning strikes. The PWAT values will also remain in the 2 to 2.2 inch range today into this evening over South Florida. These PWAT values will allow for another round of heavy rainfall with any storms that do develop today which could cause some flooding especially where storms develop over areas that have seen heavy rainfall the last couple of days. Highs today will be in the lower 90s over most areas, except around 90 over the west coast metro areas, due to more cloud cover and scattered to numerous showers and thunderstorms. This will keep the heat indices in the 100 to 105 degrees range today over South Florida. Lows tonight will be in the 70s, except around 80 east coast metro areas. (Thursday)... The mid to upper level trough will move slowly northeast on Thursday allowing for the ridge of high pressure over the Florida Keys to move northward into the Lake Okeechobee region. This will allow for the steering flow to become more south/southeast over South Florida and allow for the east coast sea breeze to push further inland. The west coast sea breeze will also push inland on thursday. So, the best coverage of showers and thunderstorms on Thursday will be over the interior and Lake Okeechobee region. However, the metro areas of South Florida will still see scattered coverage. The PWAT values will still be around 2 inches on Thursday leading to another day of heavy rainfall with any thunderstorms that do develop. Highs on Thursday will be a little bit warmer due to the more sunshine across South Florida with highs in the lower to mid 90s, except around 90 east coast metro areas. This will allow for the heat indices to increase to into the mid 100s over most areas, except around 100 over the east coast metro areas. LONG TERM (Thursday Night through Tuesday)... By the end of the week the trough will eventually begin to be replaced by ridging from the eastern Atlantic. This will begin to limit rain/convection coverage during the diurnal cycle, although climo POPs will still be needed during this time. This is especially true across the interior and west coast as easterly flow continues to establish over the region. With the ridge building over Florida through the weekend and into early next week, temperatures will be warm once again, but the warmest conditions will favor interior and gulf coast with onshore flow moderating (albeit little) along the Atlantic Coast. Eventually, the ridge will begin to migrate to the north into the mid-Atlantic. This will allow for both a more unidirectional easterly flow to take shape. A more tropical regime sets up, however, there is still some dry/dusty air over the Atlantic so we'll need to monitor the plume as the easterly fetch increases across our region as drier air could have some implications regarding convective development. AVIATION(06Z TAFS)... Winds will be light and variable through this morning before becoming south to southwest over the TAF sites this afternoon with speeds of 5 to 10 knots. VCSH for all of the TAF sites between 13Z and 17Z then VCTS until 00Z, except for KAPF taf site where it will be VCTS between 15Z and 00Z. VCSH between 00Z and 06Z tonight for all of the TAF sites. Ceiling and vis will remain in VFR conditions but could fall down into MVFR or even IFR conditions with any showers or storms. MARINE... The winds will remain at 10 knots or less from the south today into tonight before backing to more of a southeast direction on Thursday into Friday. The winds will then become easterly at 10 to 15 knots this weekend. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through end of this week before increasing to around 3 feet in the Atlantic waters this weekend. Therefore, boating conditions looks good outside of any showers or thunderstorms over the local waters of South Florida. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 79 91 / 20 40 30 50 West Kendall 78 92 78 92 / 20 40 30 50 Opa-Locka 78 92 78 91 / 20 40 30 50 Homestead 79 90 78 91 / 20 40 30 50 Fort Lauderdale 80 90 79 90 / 20 40 30 60 N Ft Lauderdale 78 90 79 90 / 20 40 30 60 Pembroke Pines 78 92 78 90 / 20 40 30 50 West Palm Beach 78 92 77 91 / 30 40 20 60 Boca Raton 78 90 79 91 / 30 40 30 60 Naples 78 92 77 91 / 40 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Harrigan Today through Thursday and Marine...Frye Thursday Night through Tuesday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 4, 9:42 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 942 AM EDT Wed Aug 4 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 942 AM EDT Wed Aug 4 2021 ...Scattered To Numerous Storms Expected With Heavy Rainfall... ...A Few Strong Storms Possible This Afternoon East Coast Metro Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected, mainly this morning through early afternoon over Southwest Florida, and from midday through the early evening across Southeast Florida. Frequent lightning, heavy downpours, funnel clouds, and gusty winds will be the primary potential hazards with the strongest thunderstorms. Flooding: Localized flooding is possible due to heavy downpours from thunderstorms over low-lying and poor drainage areas, especially in Southwest Florida this morning, and Southeast Florida this afternoon and evening. Wind: A few strong storms could produce wind gusts in excess of 45 mph. Tornadoes: A weak tornado or two are possible along eastern areas this afternoon. Waterspouts: Waterspouts are possible across the South Florida waters today, especially in the Atlantic waters and Biscayne Bay. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms will be possible across South Florida for the rest of this week and into the upcoming weekend with the focus shifting to the interior and west coast metro areas. In addition, a few strong storms could develop with locally gusty winds, waterspouts, heavy rainfall, and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Molleda
In the hours before
Local storm report, Aug 4, 10:40 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT WED AUG 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 SSE KENDALE LAKES 25.67N 80.41W
08/03/2021 MIAMI-DADE FL NWS EMPLOYEE
A MEDIUM-LARGE TREE WAS UPROOTED NEAR THE
INTERSECTION OF SW 130 AVENUE AND KILLIAN
PARKWAY IN WEST KENDALL. VERY SMALL BRANCHES
AND LEAVES WERE SCATTERED ACROSS THE GENERAL
AREA FROM STRONG WINDS ASSOCIATED WITH THE
STORM.
&&
RMSpecial weather statement, Aug 4, 12:02 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Miami FL 1202 PM EDT Wed Aug 4 2021 FLZ071>073-041645- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 1202 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 1245 PM EDT... * At 1202 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles south of Mile Marker 30 On Alligator Alley, or 14 miles west of Pembroke Pines, moving east at 15 to 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley, Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley and Intersection I-75 And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8063 2611 8068 2622 8039 2596 8035 TIME...MOT...LOC 1602Z 260DEG 18KT 2602 8058 MOLLEDA
Special weather statement, Aug 4, 12:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Wed Aug 4 2021
FLZ067-068-071>074-173-041715-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1240 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 115 PM EDT...
* At 1240 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Parkland to near Sawgrass Mills Mall to Pembroke Pines. Movement
was east at 15 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
Beach, Delray Beach, Tamarac, Margate, Miami Gardens, Lauderhill,
Weston, Coconut Creek, North Miami Beach and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2625 8017 2592 8017 2590 8039 2621 8045
2640 8036 2647 8009
TIME...MOT...LOC 1640Z 262DEG 11KT 2634 8030 2623 8035 2602 8033
SBSpecial weather statement, Aug 4, 1:11 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
111 PM EDT Wed Aug 4 2021
FLZ067-068-071>074-168-172-173-041815-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
111 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 215 PM EDT...
* At 111 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Deerfield
Beach to near Intersection Krome And Kendall Drive. Movement was
northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
Delray Beach, Tamarac, Margate, Coral Gables and Key Biscayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2645 8003 2593 8004 2564 8018 2571 8059
2650 8012
TIME...MOT...LOC 1711Z 212DEG 21KT 2630 8010 2572 8047
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Aug 3, 8:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Aug 3, 8:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Aug 3, 8:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Aug 3, 9:29 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Aug 4, 7:49 AM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 4, 8:44 AM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 4, 11:15 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 4, 11:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 4, 12:02 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Aug 4, 12:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Aug 4, 12:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 4, 1:11 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Aug 4, 1:11 PM EDT | Special Weather Statement | MFL | Broward | 64 min |
| Aug 4, 3:18 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.